Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Treatment for burning sensation in legs and feeling cold?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5176 Questions
Hi I have had diabetes for 35 years. I take metformen and glyberide once in a while. my legs feel like they are burning all the time and they always feel cold. Is there anything I can do for this?
Posted Tue, 4 Mar 2014 in Diabetes
Answered by Dr. P. T. Patil 55 minutes later
Brief Answer: You need to keep your diabetes well controlled. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have type 2 diabetes since last 35 years and taking medications once in a while suggesting it that your blood sugar levels are not under control. The problem of burning in the legs is most likely to be due to peripheral neuropathy (Neuritis)secondary to diabetes. Please consult qualified Diabetologist and get following basic tests done 1)Fasting and Post Prandial blood sugar levels.(Blood sugar levels on empty stomach and two hours after lunch) done to assess the present blood sugar status . 2) HbA1C which indicates blood sugar levels and status of sugar control over a period of last two months. 3) Serum Lipid Profile Please take Methyl Cobalamin along with Vitamin B complex and Folic acid to get relief from burning in feet. All these medications help to improve nerve conduction and regeneration. Please note keeping diabetes well control will avoid all complications in various organs of the body.So make it a routine to take medications as per advice of your Diabetologist and monitor your blood sugar levers at frequent intervals (Every month) Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor